A Caltech Library Service

The homogeneous Banach space problem

Henson, C. Ward and Iovino, José and Kechris, Alexander S. and Odell, Edward (2003) The homogeneous Banach space problem. In: Analysis and Logic. London Mathematical Society Lecture Note Series. No.262. Cambridge University Press , Cambridge, pp. 252-253. ISBN 9781107360006.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We cannot end before at least briefly discussing one other spectacular result of the 90's. We recall that the homogeneous Banach space problem (P5) is: If X is isomorphic to all Y ⊆ X, is X isomorphic to l2? This was solved by combining two beautiful pieces of work, Gowers' dichotomy theorem (Theorem 3.1) and the following theorem of Komorowski and Tomczak-Jaegermann [KT1, KT2]. A nice exposition somewhat simplifying the argument appears in [TJ1].

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 2003 Cambridge University Press.
Series Name:London Mathematical Society Lecture Note Series
Issue or Number:262
Record Number:CaltechAUTHORS:20180816-160145154
Persistent URL:
Official Citation:Henson, C., Iovino, J., Kechris, A., & Odell, E. (2003). The homogeneous Banach space problem. In C. Finet & C. Michaux (Eds.), Analysis and Logic (London Mathematical Society Lecture Note Series, pp. 252-253). Cambridge: Cambridge University Press. doi:10.1017/CBO9781107360006.038
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88878
Deposited By: George Porter
Deposited On:16 Aug 2018 23:24
Last Modified:03 Oct 2019 20:11

Repository Staff Only: item control page